MAUDE Adverse Event Report: ABBOTT GERMANY ARCHITECT HIV AG/AB COMBO; HIV P24 ANTIGEN AND HIV-1/HIV-2 ANTIBODIES

ABBOTT GERMANY ARCHITECT HIV AG/AB COMBO; HIV P24 ANTIGEN AND HIV-1/HIV-2 ANTIBODIES
Catalog Number 02P36-25
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All available patient information was included.Additional patient details are not available.An evaluation is in process.A final report will be submitted when the evaluation is complete.
 
Event or Problem Description
A literature article diagnostic accuracy of 4th generation architect hiv ag/ab combo assay and utility of signal-to-cutoff ratio to predict false positive hiv tests in pregnancy published in the american journal of obstetrics and gynecology (jun 15, 2018) by drs adhikari, macias, white, rogers, mcintire, and roberts at the department of obstetrics and gynecology, university of texas southwestern medical center in dallas, texas usa reported false reactive architect hiv ag/ab combo results which impacted some pregnant patient and babies.Multiple falsely positive results were observed while using architect hiv ag/ab combo reagent for pregnant patients.Other methods were hiv negative, including quantitative hiv-1 rna polymerase chain reaction (pcr viral load), multispot hiv-1/hiv-2 rapid differentiation assay (biorad), and qualitative rna assay (hologic).The patients received interventions that included maternal intrapartum zidovudine, neonatal zidovudine only (prophylaxis initiated), and neonatal zidovudine plus nevirapine (prophylaxis initiated).Other interventions included breast-feeding delays for hiv results and neonatal hiv testing.No specific values per patient were provided and no further patient details were provided.
 
Additional Manufacturer Narrative
Further investigation of the customer issue included a review of the article by a cross functional team, a search for similar complaints, review of field data, and a review of labeling.No adverse trend was identified for the issue.No return patient sample was available as this was a literature article.Historical performance of the all available lots was evaluated using world wide data.Labeling was reviewed and found to be adequate.Based on all available information and abbott diagnostics' complaint investigation no product deficiency was identified.

Brand Name
ARCHITECT HIV AG/AB COMBO
Common Device Name
HIV P24 ANTIGEN AND HIV-1/HIV-2 ANTIBODIES
Manufacturer (Section D)
ABBOTT GERMANY
max-planck-ring 2
wiesbaden 65205
GM  65205
MDR Report Key7731271
Report Number3002809144-2018-00094
Device Sequence Number16541313
Product Code MZF
UDI-Device Identifier00380740003890
UDI-Public00380740003890
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02P36-25
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/09/2018
Supplement Date Received by Manufacturer08/17/2018
Initial Report FDA Received Date07/30/2018
Supplement Report FDA Received Date08/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;